Show simple item record

dc.contributor.authorTamayo Mas, Elena
dc.contributor.authorRodríguez Ferran, Antonio
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament de Matemàtica Aplicada III
dc.date.accessioned2015-05-15T11:31:56Z
dc.date.available2016-01-28T01:31:21Z
dc.date.created2015-02-17
dc.date.issued2015-02-17
dc.identifier.citationTamayo, E.; Rodriguez, A. A medial-axis-based model for propagating cracks in a regularised bulk. "International journal for numerical methods in engineering", 17 Febrer 2015, vol. 101, núm. 7, p. 489-520.
dc.identifier.issn0029-5981
dc.identifier.urihttp://hdl.handle.net/2117/27935
dc.description.abstractA new continuous-discontinuous strategy for the simulation of failure is presented. The continuous bulk is regularised by means of a gradient-enhanced damage model, where non-locality is introduced at the level of displacements. As soon as the damage parameter is close or equal to 1, a traction-free crack is introduced. To determine the direction of crack growth, a new criterion is proposed. In contrast to traditional techniques, where mechanical criteria are used to define the crack path, here, a geometrical approach is used. More specifically, given a regularised damage field D(x), we propose to propagate the discontinuity following the direction dictated by the medial axis of the isoline (or isosurface in 3D) D(x) = D*. The proposed approach is tested on different two-dimensional and three-dimensional examples that illustrate that this combined methodology is able to deal with damage growth and material separation. Copyright (c) 2014 John Wiley & Sons, Ltd.
dc.format.extent32 p.
dc.language.isoeng
dc.publisherJohn Wiley & Sons
dc.subjectÀrees temàtiques de la UPC::Matemàtiques i estadística::Àlgebra::Teoria de nombres
dc.subject.lcshNumber theory
dc.subject.othercontinuous-discontinuous strategy
dc.subject.otherregularisation
dc.subject.othersmoothed displacements
dc.subject.otherpropagating cracks
dc.subject.othermedial axis
dc.subject.otherNONLOCAL DAMAGE MODEL
dc.subject.otherFINITE-ELEMENT-METHOD
dc.subject.otherGRADIENT ELASTICITY
dc.subject.otherBOUNDARY-CONDITIONS
dc.subject.otherCONTINUUM DAMAGE
dc.subject.otherFAILURE
dc.subject.otherFRACTURE
dc.subject.otherGROWTH
dc.subject.otherDISPLACEMENTS
dc.subject.otherFORMULATION
dc.titleA medial-axis-based model for propagating cracks in a regularised bulk
dc.typeArticle
dc.subject.lemacNombres, Teoria dels
dc.contributor.groupUniversitat Politècnica de Catalunya. LACÀN - Mètodes Numèrics en Ciències Aplicades i Enginyeria
dc.identifier.doi10.1002/nme.4757
dc.description.peerreviewedPeer Reviewed
dc.subject.ams11Y Computational number theory
dc.relation.publisherversionhttp://onlinelibrary.wiley.com/doi/10.1002/nme.4757/full
dc.rights.accessOpen Access
local.identifier.drac15633109
dc.description.versionPostprint (author’s final draft)
local.citation.authorTamayo, E.; Rodriguez, A.
local.citation.publicationNameInternational journal for numerical methods in engineering
local.citation.volume101
local.citation.number7
local.citation.startingPage489
local.citation.endingPage520


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record